Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 7, 2014, 2:13 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 2:13 PM MDT (20:13 UTC)
- Expired
- Aug 7, 2014, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 136 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WGUS55 KPIH 072013
FFWPIH
IDC013-072300-
/O.NEW.KPIH.FF.W.0033.140807T2013Z-140807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
213 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
* UNTIL 500 PM MDT
* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING HEAVY RAIN CAPABLE OF CAUSING FLASH
FLOODING OVER THE BEAVER CREEK BURN AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE
BEAVER CREEK BURN AREA.
&&
LAT...LON 4374 11468 4377 11448 4362 11450 4362 11435
4353 11428 4347 11451 4348 11452 4349 11456
4353 11460 4356 11459 4360 11469 4365 11467
4368 11470
$$
TW2 follow-up statements
820
WGUS75 KPIH 072137
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
337 PM MDT THU AUG 7 2014
IDC013-072300-
/O.CON.KPIH.FF.W.0033.000000T0000Z-140807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
337 PM MDT THU AUG 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 337 PM MDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA. SATELLITE AND RADAR
IMAGERY SHOW SEVERAL STORMS MOVING OR TRAINING OVER THE AREA. EXPECT
CONTINUED MODERATE TO HEAVY PRECIPITATION OVER THE BURN AREA.
THESE STORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE
BEAVER CREEK BURN AREA.
&&
LAT...LON 4374 11468 4377 11448 4362 11450 4362 11435
4353 11428 4347 11451 4348 11452 4349 11456
4353 11460 4356 11459 4360 11469 4365 11467
4368 11470
$$
TW200
WGUS75 KPIH 072259
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
459 PM MDT THU AUG 7 2014
IDC013-072306-
/O.EXP.KPIH.FF.W.0033.000000T0000Z-140807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
459 PM MDT THU AUG 7 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MDT FOR WEST CENTRAL
BLAINE COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS SINCE MOVED SOUTHWEST
OF THE BEAVER CREEK BURN SCAR AND THE IMMEDIATE THREAT OF FLASH
FLOODING HAS SUBSIDED. A LINE OF THUNDERSTORMS EAST OF THE BURN SCAR
IS EXPECTED TO PASS SOUTH OF THE AREA...HOWEVER ANY ADDITIONAL
THUNDERSTORM ACTIVITY MAY YET NECESSITATE FURTHER WARNINGS.
LAT...LON 4374 11468 4377 11448 4362 11450 4362 11435
4353 11428 4347 11451 4348 11452 4349 11456
4353 11460 4356 11459 4360 11469 4365 11467
4368 11470
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:14 PM MDT, 59 minutes earlier.
Area forecast discussion, Aug 7, 1:14 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 114 PM MDT THU AUG 7 2014 .DISCUSSION...THE LOW PRESSURE SYSTEM THAT HAS BROUGHT HEAVY RAIN TO THE AREA OVER THE PAST COUPLE DAYS IS BEGINNING TO MOVE EASTWARD. THE LOW IS LOCATED NEAR THE IDAHO/UTAH BORDER AND WILL CONTINUE TO MOVE EASTWARD THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE AFTERNOON...MOST NOTABLY IN THE MOUNTAINS AND HIGHLANDS. SIMILAR TO CONDITIONS ON WEDNESDAY...HEAVY DOWNPOURS ALONG WITH SMALL HAIL ARE THE PRIMARY THREATS FROM THESE STORMS THIS AFTERNOON AND TONIGHT. SLIGHTLY DRIER AIR WILL WORK INTO THE REGION FOR THE WEEKEND. HOWEVER THE ATMOSPHERE IS STILL VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 0.9 INCHES. THE GFS AND NAM BOTH SHOW THUNDERSTORMS MOVING THROUGH THE CENTRAL MOUNTAINS TOMORROW AFTERNOON...NOT SO CERTAIN IN OTHER LOCATIONS. WILL ISSUE A FLASH FLOOD WATCH FOR FRIDAY AFTERNOON PRIMARILY FOR BLAINE COUNTY AND THE BEAVER CREEK BURN SCAR. CONVECTION LOOKS A LITTLE MORE WIDESPREAD ON SATURDAY AS AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION. ONCE AGAIN...HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS. THE THREAT FOR ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL PERSIST THROUGH AT LEAST MIDWEEK AS MODELS CONTINUE TO INDICATE THAT MONSOONAL FLOW WILL PERSIST OVER THE REGION. VALLE && .AVIATION...HAVE SHOWERS AND VICINITY THUNDERSTORMS AT ALL TAF SITES TODAY WITH MOST DEVELOPING NEAR SUN AND BYI EARLY. EXPECT VFR CONDITIONS EVEN IN SHOWERS BUT COULD SEE POCKETS OF MVFR IN HEAVIEST DOWNPOURS. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY BUT EXPECT COVERAGE TO BE LESS WITH SUN MOST LIKELY SITE TO GET ACTIVITY. DO NOT EXPECT STRONG WINDS EXCEPT NEAR THUNDERSTORM OUTFLOW. GK && .FIRE WEATHER...THE EXTREMELY MOIST AIRMASS INFLUENCED BY UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH IDAHO TODAY REMAINS IN PLACE. VERY HIGH HUMIDITY CONTINUES WITH WIDESPREAD SHOWERS AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EXPECTED THROUGH EARLY EVENING. EXPECT SLIGHTLY DRIER CONDITIONS FRIDAY BUT HUMIDITY SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN WITH LESS RAIN COVERAGE EXPECTED. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ017>025-031-032. FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING IDZ031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:29 PM MDT | Special Weather Statement | PIH | Custer | 61 min |
| Aug 7, 6:39 AM MDT | Special Weather Statement | PIH | Bingham, Power | 51 min |
| Aug 7, 7:51 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 84 min |
| Aug 7, 3:31 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Aug 7, 3:42 PM MDT | Special Weather Statement | PIH | Oneida | 63 min |
| Aug 7, 3:49 PM MDT | Special Weather Statement | PIH | Bonneville | 56 min |
| Aug 7, 3:57 PM MDT | Special Weather Statement | PIH | Madison | 63 min |
| Aug 7, 4:25 PM MDT | Special Weather Statement | PIH | Bonneville, Madison | 50 min |
| Aug 7, 4:27 PM MDT | Special Weather Statement | PIH | Blaine | 63 min |
| Aug 7, 4:35 PM MDT | Special Weather Statement | PIH | Power | 40 min |
| Aug 7, 4:48 PM MDT | Flash Flood Warning | PIH | Madison, Teton | 3 hr |
| Aug 7, 4:58 PM MDT | Special Weather Statement | PIH | Bannock | 47 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
| Aug 7, 5:27 PM MDT | Special Weather Statement | PIH | Custer | 63 min |
| Aug 7, 5:30 PM MDT | Special Weather Statement | PIH | Blaine | 60 min |
| Aug 7, 5:49 PM MDT | Special Weather Statement | PIH | Fremont | 56 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.